TITLE

ISMP Medication Error Report Analysis

AUTHOR(S)
Cohen, Michael R.; Smetzer, Judy L.
PUB. DATE
February 2008
SOURCE
Hospital Pharmacy;Feb2008, Vol. 43 Issue 2, p81
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article explores medication errors that have occurred in health care facilities in the U.S. Key studies revealed that the incidence of errors with injectable medications is higher than with other forms of medications. A list of factors that can increase the risk of errors and patient harm with injectable medications is provided. Unlabeled syringes are a vital risk linked to preparation of injectable medications. One of the factors that should be considered in order to reduce risks associated with unlabeled syringes is syringe safety features.
ACCESSION #
29976246

 

Related Articles

  • Medication Errors and Syringe Safety are Top Concerns for Nurses According to New National Study.  // ISNA Bulletin;Aug-Oct2007, Vol. 33 Issue 4, p1 

    The article focuses on the findings of the 2007 Study of Injectable Medication Errors which revealed that medication errors and syringe safety as the top concerns of nurses in the U.S. According to a nationwide survey of nurses conducted by the American Nurses Association, nurses believe...

  • TIPS ON AVOIDING ERROR WHEN INJECTING DRUGS. Roberts, Karen // Pulse;4/20/2006, Vol. 66 Issue 16, p37 

    The article discusses how to avoid errors in injecting drugs particularly vaccines. It is important to have regular reviews of protocols for administering injections. It presents the Medical Defence Union's survey of medication error, and enumerates some of the common causes of errors. Drugs for...

  • Syringe label: A potential source of dosage error. Velayudhan, Savitri; Arumugam, Vasudevan // Indian Journal of Anaesthesia;Jul/Aug2014, Vol. 58 Issue 4, p506 

    The article reports that majority of incidents are due to syringe and drug preparation errors, according to a review of case studies from the Australian Incident Monitoring Database compiled between 1988 and December 2001. The incidence of errors have been reduced through pre-filled syringes and...

  • Look-alike and sound-alike medicines: risks and 'solutions'. Emmerton, Lynne; Rizk, Mariam // International Journal of Clinical Pharmacy;Feb2012, Vol. 34 Issue 1, p4 

    'Look-alike, sound-alike' medicines are associated with dispensing errors. This commentary aims to fuel discussion surrounding how drug name nomenclature and similar packaging between medicines can lead to selection errors, the need for enhanced approval systems for medicine names and packaging,...

  • Ensuring Safe and Effective Use of Medication and Health Care. DeWalt, Darren A. // JAMA: Journal of the American Medical Association;12/15/2010, Vol. 304 Issue 23, p2641 

    The author discusses a study which showed the poor compliance of drug companies to the U.S. Food and Drug Administration (FDA) guidance on dosing instructions and dose delivery devices, by Yin and colleagues, published within the issue. He describes the prevalence of medication errors resulting...

  • Deaths reported from the accidental intrathecal administration of bortezomib. Gilbar, Peter; Seger, Andrew C // Journal of Oncology Pharmacy Practice;Sep2012, Vol. 18 Issue 3, p377 

    Medication errors due to the inadvertent intrathecal administration of vincristine and other antineoplastic agents continue to occur despite the development of preventative strategies. Three fatalities due to bortezomib being accidentally given intrathecally instead of by the intended...

  • No sticker shock here: Labeling syringes helps you avoid medication errors. Boynton, Laura // Veterinary Medicine;Jul2011, Vol. 106 Issue 7, p339 

    The article offers information on labeling syringes to prevent medication errors for pet animals.

  • Errors with injectable medications. Holquist, Carol; Phillips, Jerry // Patient Care;Apr2002, Vol. 36 Issue 6, p78 

    Provides information on potential errors with injectable medications. Errors that have reported involving the total drug content contained in each dolasetron (Anzemet) injection ampule; Types of errors involving Bentyl (dicyclomine) injection; Recommendations from the U.S. Food and Drug...

  • Standardised drug labelling in intensive care: results of an international survey among ESICM members. Balzer, Felix; Wickboldt, Nadine; Spies, Claudia; Walder, Bernhard; Goncerut, Jérôme; Citerio, Giuseppe; Rhodes, Andrew; Kastrup, Marc; Boemke, Willehad // Intensive Care Medicine;Aug2012, Vol. 38 Issue 8, p1298 

    Purpose: Standardised coloured drug labels may increase patient safety in the intensive care unit (ICU). The rates of adherence to standardised drug syringe labelling (DSL) in European and non-European ICUs, and the standards applied are not known. The aim of this survey among ESICM members was...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics